Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 24, 2024, 12:50 AM MST for 6 counties in North Dakota. It took effect at Feb 24, 2024, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2024, 12:50 AM MST (07:50 UTC)
- In effect from
- Feb 24, 2024, 9:00 AM MST
- Expired
- Feb 24, 2024, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS73 KBIS 240750 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 150 AM CST Sat Feb 24 2024 NDZ033-040>045-241600- /O.NEW.KBIS.WI.Y.0002.240224T1600Z-240225T0000Z/ Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Mott, Carson, Bowman, Marmarth, New Leipzig, Hettinger, New England, Selfridge, Elgin, Fort Yates, Dickinson, and Solen 150 AM CST Sat Feb 24 2024 /1250 AM MST Sat Feb 24 2024/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...From 10 AM CST /9 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
3 follow-up statements
442 WWUS73 KBIS 241228 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 628 AM CST Sat Feb 24 2024 NDZ033-040>045-242030- /O.CON.KBIS.WI.Y.0002.240224T1600Z-240225T0000Z/ Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Mott, Carson, Bowman, Marmarth, New Leipzig, Hettinger, New England, Selfridge, Elgin, Fort Yates, Dickinson, and Solen 628 AM CST Sat Feb 24 2024 /528 AM MST Sat Feb 24 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...From 10 AM CST /9 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
982 WWUS73 KBIS 241735 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1135 AM CST Sat Feb 24 2024 NDZ033-040>045-250000- /O.CON.KBIS.WI.Y.0002.000000T0000Z-240225T0000Z/ Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Hettinger, Selfridge, Dickinson, New Leipzig, Bowman, New England, Solen, Fort Yates, Elgin, Mott, Carson, and Marmarth 1135 AM CST Sat Feb 24 2024 /1035 AM MST Sat Feb 24 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
720 WWUS73 KBIS 242340 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 540 PM CST Sat Feb 24 2024 NDZ033-040>045-250045- /O.EXP.KBIS.WI.Y.0002.000000T0000Z-240225T0000Z/ Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of New England, Carson, Mott, Elgin, Hettinger, Fort Yates, New Leipzig, Selfridge, Solen, Marmarth, Bowman, and Dickinson 540 PM CST Sat Feb 24 2024 /440 PM MST Sat Feb 24 2024/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... Winds will continue to quickly taper off early this evening. Therefore, the wind advisory will be allowed to expire. $$ Heinert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:39 PM MST, 2 hours 11 minutes earlier. Its key messages:
- Expect slightly cooler temperatures today with highs forecast to range from the upper 20s and lower 30s northeast, to the upper 40s southwest. Temperatures will warm through the weekend, leading to potential record highs on Monday at several sites.
- Breezy to windy conditions are anticipated Saturday out of the west or northwest. The strongest winds are forecast to be across the south, where gusts to 40 mph are possible.
- A weak Clipper will bring light snow chances to much of the area Monday night into Tuesday morning. Behind this system, Tuesday will be much colder with breezy winds out of the north.
- A quick warmup mid to late week will bring highs back into above normal categories for most.
Area forecast discussion, Feb 23, 10:39 PM MST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1139 PM CST Fri Feb 23 2024 .KEY MESSAGES... - Expect slightly cooler temperatures today with highs forecast to range from the upper 20s and lower 30s northeast, to the upper 40s southwest. Temperatures will warm through the weekend, leading to potential record highs on Monday at several sites. - Breezy to windy conditions are anticipated Saturday out of the west or northwest. The strongest winds are forecast to be across the south, where gusts to 40 mph are possible. - A weak Clipper will bring light snow chances to much of the area Monday night into Tuesday morning. Behind this system, Tuesday will be much colder with breezy winds out of the north. - A quick warmup mid to late week will bring highs back into above normal categories for most. && .UPDATE... Issued at 1137 PM CST Fri Feb 23 2024 No major changes were needed for this update. Just blended in the latest observations to the going forecast. .UPDATE... Issued at 940 PM CST Fri Feb 23 2024 Winds continue to remain breezy out west. A pressure trough continues to move across the state veering winds across central and eastern North Dakota out of the south to westerly by tomorrow. A cold front remains stalled out over portion of the western half of the state. Temperatures north and east of the cold front are below freezing, while temperatures south and west are in the mid to upper 30s. A warm front will push the front further east warming temperatures across the state. Some sites in central North Dakota may be at their overnight low before the warm front moves through. Updated temperatures to match the current trends. .UPDATE... Issued at 606 PM CST Fri Feb 23 2024 Low clouds over the James River Valley continue to push eastward. Breezy winds are starting to pick across western North Dakota and eastern Montana. No updates are needed at this time as the forecast remains on track. && .DISCUSSION... Issued at 305 PM CST Fri Feb 23 2024 For today, a backdoor cold front lingers from northwestern to south central North Dakota, with a low stratus deck stretching from the east to along its boundary. It's influence has led to lower high temperatures in the east, from the upper 20s in the northeast to around 40 near the edge of the boundary. Otherwise, high temperatures in the west remain well above seasonal normals, in the mid 40s to lower 50s. Some modest winds can be found in the southwest, with gusts approaching 30 knots have been observed. Later this afternoon, the boundary will transition into a warm front as it is led along by low pressure center progressing eastward across central Canada. This transition, along with clearing skies, will result in much warmer temperatures Saturday, ranging from the lower 40s north up to the mid 50s south. Breezy to windy conditions are anticipated as the pressure gradient tightens Saturday afternoon, resulting in portions of the south, and especially the southwest, to approach Wind Advisory criteria. An additions bundle of shortwave energy will move down the ridge axis building into the central plains, allowing for some chances (10-20%) late Saturday night into Sunday morning. As flow become more zonal Sunday and into Monday, temperatures continue rising with many locations across the forecast area expected to see highs in the 50s and lower 60s, threatening to break daily high temperatures records for most of our climate sites on Monday. A more dramatic pattern shift is then anticipated on Tuesday as a deep shortwave and associated Clipper drops into the northern Great Plains. Temperatures are expected to drop drastically with this fast moving system, with the highs forecast for Tuesday widely 20 to 40 degrees cooler compared to the previous day Monday's. There will be some chances (40-60%) for light snowfall with this system, though accumulations under an inch are currently expected. With breezy winds also anticipated along this cold front, visibility reductions due to blowing snow as it falls may become a possibility. Temperatures are then anticipated to recover to above seasonal normals through the later half of next week as the shortwave passes through our area and is quickly replaces by broad ridging moving across the Great Plains, reasserting the westerly flow pattern by late Thursday. Some modestly strong signals are beginning to appear for high precipitation chances to begin appear by the end of the longterm period and into the extended term, though there remains a great amount of uncertainty in the ensemble at this time. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1136 PM CST Fri Feb 23 2024 VFR conditions will prevail across the area through the period. The main story will be the winds as they are forecast to pick up across western North Dakota overnight and central North Dakota tomorrow morning. Strong westerly winds with gusts up to 30 kts are expected tomorrow. Enhanced low level wind shear is possible in the early morning hours across the south the same time winds begin to pick up. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...ZH DISCUSSION...Adam AVIATION...Johnson/ZH
Hazardous weather outlook, Feb 23, 10:39 PM MST, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1139 PM CST Fri Feb 23 2024 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1139 PM CST Fri Feb 23 2024 /1039 PM MST Fri Feb 23 2024/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.